Ask a doctor

I had a swollen, hard, tender lump on the right side of my abdomen after my first treatment. Should I continue?

The dermatologist said it was okay--take Ibuprofen. It is still sore and I am wondering if I should continue or was this a big mistake?No photo necessary--a hard lump on my right side of my abdomen (and feeling more swollen because of that then reduced).

Doctor Answers (2)

Fat necrosis after Vanquish

+1
Having had Vanquish on myself I can tell you that this goes away in about a week. Its actually a sign that enough energy was transmitted to the fat to cause early cell death resulting in these firm areas that we call fat necrosis. I would wait until it resolves before doing another treatment.


Louisville Plastic Surgeon
4.5 out of 5 stars 15 reviews

FAT NECROSIS AFTER VANQUISH TREATMENT

+1
This is a condition that occurs in a small percentage of patients . The reason is sudden lysis of a large group of fat cells, it makes a lump. The medical term is fat necrosis. Basically, it proves that the Vanquish treatment works, perhaps too well or too quickly in those instances. If you wait an extra week or so, the mass will soften up considerably and you may continue with the treatment. 
Ahmet Karaca MD

Ahmet R. Karaca, MD
Detroit Plastic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.